Alert archive / Mississippi / Special Weather Statements in 2017
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 13, 2017, 3:00 PM CDT for Rankin County, Simpson County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2017, 3:00 PM CDT (20:00 UTC)
- Expired
- Aug 13, 2017, 3:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Jackson, MS
Counties Rankin County, MS, Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 13 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.0 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 489 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
131
WWUS84 KJAN 132000
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
300 PM CDT SUN AUG 13 2017
MSZ049-050-055-056-132030-
Smith MS-Scott MS-Rankin MS-Simpson MS-
300 PM CDT SUN AUG 13 2017
...A STRONG THUNDERSTORM WILL AFFECT RANKIN...NORTHEASTERN SIMPSON...
NORTHWESTERN SMITH AND WESTERN SCOTT COUNTIES UNTIL 330 PM CDT...
At 300 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Madison to 6 miles northwest of
Johns to near Mendenhall. Movement was east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Cato around 310 PM CDT.
Mendenhall and Johns around 315 PM CDT.
Goshen Springs around 320 PM CDT.
Martinville, Pisgah and Leesburg around 330 PM CDT.
Other locations impacted by these storms include Polkville, D'Lo,
Braxton and Puckett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3190 8999 3215 9002 3239 9008 3240 9007
3242 9007 3242 9006 3244 9007 3244 9005
3247 9003 3249 8996 3259 8980 3259 8979
3258 8979 3263 8973 3258 8973 3258 8971
3234 8962 3191 8966
TIME...MOT...LOC 2000Z 266DEG 20KT 3241 9005 3218 8994 3195 8995
$$
NFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 13, 12:45 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Aug 13, 12:45 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 1245 PM CDT Sun Aug 13 2017 .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: VFR conditions will exist through much of the period although scattered to numerous showers and thunderstorms will exist over the northern TAF sites. Where these occur, a brief lowering of ceilings and visibilities can be expected. MVFR conditions look possible after midnight into mid morning Monday./26/ && .DISCUSSION... Today and Tonight...With a weak frontal boundary meandering about the forecast area over the next 24 hours, generally in the vicinity of the Interstate 20 corridor, a series of more pronounced disturbances aloft will traverse the CWA through the period. The first of these is currently responsible for an area of convection drifting east across the ArkLaTex, with a noticeable MCV seen on radar spinning over Northeast Texas. High-res models indicate that there will be some weakening of this activity before it reaches northwest portions of the forecast area, perhaps as early as late morning. However, with the disturbance aloft swinging into the region during the day, it's expected that with both daytime heating and some increased instability during the afternoon, scattered to numerous showers and storms will develop and affect mainly northern portions of the forecast area today. Diurnal convection will also develop this afternoon south of the front, but it currently appears it'll more on an isolated to scattered level. Activity will overall wane during the evening, but as yet another disturbance shifts towards the CWA overnight, showers and storms are again expected to develop and affect mainly northern portions of the CWA early Monday morning. While overall severe parameters are quite meager with this setup, there is a potential for the training of convection resulting in some localized flash flooding. This will especially be the case over northern portions of the CWA, where the better moisture convergence resides. Soils across this area are also quite saturated from a few recent bouts of heavy rainfall. This "limited" potential will continue to be highlighted in the HWO. As far as temperatures are concerned, highs overall look to be a tad less than those from the past couple of afternoons. With more in the way of clouds expected over the CWA, highs this afternoon will range from the middle 80s to lower 90s. Lows tonight will once again fall into the middle 70s. /19/ .Monday through Saturday night....Broad upper troughing and a very moist airmass will continue to prevail over the area on Monday. The GFS/ECMWF suggest that another MCS will develop along a strong short wave Sunday night, and move along the weak frontal boundary into the area on Monday. With the best moisture convergence mainly near the boundary over the central and northern portions, will keep the limited risk for flash flooding over those areas. The storms should diminish Monday evening, but the models suggest that the weak stationary boundary will continue to extend over the northern portions of the area into Tuesday. With continued PWATS well north of 2 inches and moisture convergence along the boundary, expect another round of showers and storms Tuesday afternoon. The limited risk for flash flooding continues into Tuesday for areas mainly along and north of I-20. Upper Heights increase across the area on Wednesday and especially on Thursday with an H594 high centered over the ArkLaMiss. With PWATS continuing to remain near 2.2 to 2.3 inches on Wednesday, expect another round of scattered showers and storms during the afternoon and evening. The global models suggest at least some drying on Thursday and Friday, and this combined with increased mid level heights expect mainly isolated diurnal convection during this period. The main problem for Thursday and Friday, may be heat stress with highs in the low/mid 90s and dewpoints in the mid 70s. Little will change into the weekend with isolated to scattered afternoon and evening storms./15/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 91 75 89 74 / 58 24 50 29 Meridian 93 74 90 74 / 47 19 56 33 Vicksburg 91 75 90 74 / 17 44 41 26 Hattiesburg 93 76 92 74 / 43 25 60 28 Natchez 91 75 90 74 / 15 37 42 21 Greenville 87 74 86 74 / 77 58 59 31 Greenwood 89 73 85 73 / 62 54 65 35 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Aug 13, 2:41 PM CDT, 19 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 241 PM CDT Sun Aug 13 2017 ARZ074-075-MSZ018-019-025>036-141945- Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Carroll- Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Washington- Humphreys-Holmes- 241 PM CDT Sun Aug 13 2017 This hazardous weather outlook is for portions of southeast Arkansas, central Mississippi, and north central Mississippi. .DAY ONE...Tonight and Monday FLOODING THREAT...Limited TIMING...Tonight through Monday The training of heavy downpours across already saturated soils, could result in flash flooding over the outlook area through Monday. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday Flash flooding will be possible for areas mainly along and north of Highway 82 through Tuesday, as multiple rounds of locally heavy rain and thunderstorms move through that area. (www.weather.gov/images/jan/graphicast/image1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. LAZ007>009-015-016-023>026-MSZ037>066-072>074-141945- Morehouse-West Carroll-East Carroll-Richland-Madison LA- Franklin LA-Catahoula-Tensas-Concordia-Attala-Winston-Noxubee- Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren- Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson- Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 241 PM CDT Sun Aug 13 2017 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Monday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. 26 && ...HAZARD LEGEND... *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Tropical page... www.weather.gov/jan/tropical National Hurricane Center Home Page... www.nhc.noaa.gov/ Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... www.weather.gov/jan/precipmaps River Forecast Center... www.weather.gov/lmrfc/ Significant River Flood Outlook... www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Aug 13, 2:19 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Jackson MS
219 PM CDT SUN AUG 13 2017
MSZ019-025-027-035-036-131945-
Carroll MS-Humphreys MS-Leflore MS-Sunflower MS-Holmes MS-
219 PM CDT SUN AUG 13 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HOLMES...SOUTHERN
SUNFLOWER...SOUTHWESTERN CARROLL...LEFLORE AND CENTRAL HUMPHREYS
COUNTIES UNTIL 245 PM CDT...
At 219 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Indianola to near Belzoni. Movement
was northeast at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
Moorhead and Sunflower around 235 PM CDT.
Tchula and Blaine around 245 PM CDT.
Other locations impacted by these storms include Silver City,
Doddsville, Schlater, Morgan City and Cruger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3381 9031 3375 9028 3374 9031 3371 9031
3369 9029 3371 9026 3318 8997 3303 9055
3344 9077 3345 9077 3362 9066 3381 9041
TIME...MOT...LOC 1919Z 244DEG 25KT 3349 9067 3314 9049
NFSpecial weather statement, Aug 13, 2:45 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Jackson MS
245 PM CDT SUN AUG 13 2017
MSZ019-025-027-035-036-132015-
Carroll MS-Humphreys MS-Leflore MS-Sunflower MS-Holmes MS-
245 PM CDT SUN AUG 13 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HOLMES...
SOUTHEASTERN SUNFLOWER...SOUTHWESTERN CARROLL...LEFLORE AND
NORTHEASTERN HUMPHREYS COUNTIES UNTIL 315 PM CDT...
At 245 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from Sunflower to 6 miles north of Thornton.
Movement was east at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Strong thunderstorms will be near...
Tchula and Howard around 305 PM CDT.
Itta Bena around 315 PM CDT.
Other locations impacted by these storms include Doddsville,
Schlater, Morgan City and Cruger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3376 9025 3375 9030 3373 9031 3370 9030
3369 9028 3370 9026 3373 9025 3374 9023
3312 8994 3303 9043 3357 9067 3381 9034
3381 9027
TIME...MOT...LOC 1945Z 249DEG 18KT 3354 9055 3318 9035
NFSpecial weather statement, Aug 13, 3:00 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
300 PM CDT SUN AUG 13 2017
MSZ049-050-055-056-132030-
Smith MS-Scott MS-Rankin MS-Simpson MS-
300 PM CDT SUN AUG 13 2017
...A STRONG THUNDERSTORM WILL AFFECT RANKIN...NORTHEASTERN SIMPSON...
NORTHWESTERN SMITH AND WESTERN SCOTT COUNTIES UNTIL 330 PM CDT...
At 300 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Madison to 6 miles northwest of
Johns to near Mendenhall. Movement was east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Cato around 310 PM CDT.
Mendenhall and Johns around 315 PM CDT.
Goshen Springs around 320 PM CDT.
Martinville, Pisgah and Leesburg around 330 PM CDT.
Other locations impacted by these storms include Polkville, D'Lo,
Braxton and Puckett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3190 8999 3215 9002 3239 9008 3240 9007
3242 9007 3242 9006 3244 9007 3244 9005
3247 9003 3249 8996 3259 8980 3259 8979
3258 8979 3263 8973 3258 8973 3258 8971
3234 8962 3191 8966
TIME...MOT...LOC 2000Z 266DEG 20KT 3241 9005 3218 8994 3195 8995
NFThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 2:19 PM CDT | Special Weather Statement | JAN | Humphreys, Leflore, Sunflower | 26 min |
| Aug 13, 2:45 PM CDT | Special Weather Statement | JAN | Holmes, Leflore, Sunflower | 30 min |
| Aug 13, 3:14 PM CDT | Special Weather Statement | JAN | Holmes, Leflore | 31 min |
| Aug 13, 3:29 PM CDT | Special Weather Statement | JAN | Yazoo | 31 min |
| Aug 13, 3:46 PM CDT | Special Weather Statement | JAN | Covington, Jefferson Davis | 29 min |
| Aug 13, 3:55 PM CDT | Special Weather Statement | JAN | Rankin | 35 min |
| Aug 13, 4:03 PM CDT | Special Weather Statement | JAN | Covington | 27 min |
| Aug 13, 4:19 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 23 min |
| Aug 13, 4:37 PM CDT | Special Weather Statement | JAN | Leake | 23 min |
| Aug 13, 4:54 PM CDT | Special Weather Statement | JAN | Leake | 36 min |
| Aug 13, 6:25 PM CDT | Special Weather Statement | JAN | Hinds | 50 min |
Nearby
Special Weather Statements in Mississippi, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.